Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2018, 6:36 PM CDT for 5 counties in Kentucky. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 3, 2018, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Breckinridge County, KY, Bullitt County, KY, Hardin County, KY, Meade County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 20 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:52 PM CDT | HAIL 1 | 2 S Vine Grove, KY | |
| Apr 3, 6:59 PM CDT | HAIL 1.75 | Vine Grove, KY | REPORTED AT VINE GROVE, KY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
895
WUUS53 KLMK 032336
SVRLMK
KYC027-029-093-163-179-040015-
/O.NEW.KLMK.SV.W.0030.180403T2336Z-180404T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
736 PM EDT TUE APR 3 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
West central Nelson County in central Kentucky...
Southeastern Meade County in central Kentucky...
Central Hardin County in central Kentucky...
East central Breckinridge County in central Kentucky...
Southwestern Bullitt County in central Kentucky...
* Until 815 PM EDT/715 PM CDT/
* At 736 PM EDT/636 PM CDT/, a severe thunderstorm was located 11
miles east of Hardinsburg, moving east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Elizabethtown, Shepherdsville, Radcliff, Vine Grove, Lebanon
Junction, Muldraugh, Dyer, Bardstown Junction, Long View and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM EDT/midnight CDT/ for
central Kentucky.
LAT...LON 3786 8627 3802 8565 3772 8565 3773 8568
3771 8570 3769 8631
TIME...MOT...LOC 2336Z 249DEG 45KT 3778 8625
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
DM3 follow-up statements
236
WWUS53 KLMK 032351
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
751 PM EDT TUE APR 3 2018
KYC027-032359-
/O.CAN.KLMK.SV.W.0030.000000T0000Z-180404T0015Z/
Breckinridge KY-
751 PM EDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BRECKINRIDGE
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 100 AM EDT for central
Kentucky.
LAT...LON 3790 8611 3802 8565 3772 8565 3773 8568
3771 8570 3770 8614
TIME...MOT...LOC 2349Z 249DEG 45KT 3784 8605
$$
KYC029-093-163-179-040015-
/O.CON.KLMK.SV.W.0030.000000T0000Z-180404T0015Z/
Nelson KY-Meade KY-Hardin KY-Bullitt KY-
751 PM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WEST CENTRAL NELSON...SOUTHEASTERN MEADE...CENTRAL HARDIN AND
SOUTHWESTERN BULLITT COUNTIES...
At 749 PM EDT, a severe thunderstorm was located 12 miles southeast
of Brandenburg, moving east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated. At 745 PM EDT, a rotating wall cloud was
reported at mile marker 107 on the Western Kentucky
Parkway.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Elizabethtown, Shepherdsville, Radcliff, Vine Grove, Lebanon
Junction, Muldraugh, Bardstown Junction, Long View, Belmont and
Grahamton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until 100 AM EDT for central
Kentucky.
LAT...LON 3790 8611 3802 8565 3772 8565 3773 8568
3771 8570 3770 8614
TIME...MOT...LOC 2349Z 249DEG 45KT 3784 8605
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
DM266
WWUS53 KLMK 032358
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
758 PM EDT TUE APR 3 2018
KYC163-040008-
/O.CAN.KLMK.SV.W.0030.000000T0000Z-180404T0015Z/
Meade KY-
758 PM EDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEADE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 100 AM EDT for central
Kentucky.
LAT...LON 3781 8603 3795 8565 3772 8565 3773 8568
3771 8570 3771 8603
TIME...MOT...LOC 2358Z 249DEG 45KT 3788 8592
$$
KYC029-093-179-040015-
/O.CON.KLMK.SV.W.0030.000000T0000Z-180404T0015Z/
Nelson KY-Hardin KY-Bullitt KY-
758 PM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WEST CENTRAL NELSON...NORTHEASTERN HARDIN AND SOUTHWESTERN
BULLITT COUNTIES...
At 758 PM EDT, a severe thunderstorm was located 13 miles southwest
of Shepherdsville, moving east at 50 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Elizabethtown, Radcliff, Vine Grove, Lebanon Junction, Long View,
Belmont, Younger Creek, Crest, Rogersville and Tunnel Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM EDT for central
Kentucky.
LAT...LON 3781 8603 3795 8565 3772 8565 3773 8568
3771 8570 3771 8603
TIME...MOT...LOC 2358Z 249DEG 45KT 3788 8592
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
DM609
WWUS53 KLMK 040004
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
804 PM EDT TUE APR 3 2018
KYC029-093-179-040015-
/O.CON.KLMK.SV.W.0030.000000T0000Z-180404T0015Z/
Nelson KY-Hardin KY-Bullitt KY-
804 PM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WEST CENTRAL NELSON...EAST CENTRAL HARDIN AND SOUTHWESTERN
BULLITT COUNTIES...
At 803 PM EDT, a severe thunderstorm was located 8 miles southwest of
Shepherdsville, moving east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Elizabethtown, Radcliff, Lebanon Junction, Crest, Long View, Belmont,
Rogersville, Tunnel Hills, Clermont and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM EDT for central
Kentucky.
LAT...LON 3783 8594 3795 8565 3772 8565 3773 8568
3771 8570 3773 8596
TIME...MOT...LOC 0003Z 249DEG 45KT 3791 8583
HAIL...1.75IN
WIND...70MPH
$$
DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:35 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 3, 6:35 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Louisville KY
735 PM EDT Tue Apr 3 2018
...Updated Forecast and Aviation Discussions...
.Forecast Update...
Issued at 730 PM EDT Tue Apr 3 2018
Line coming in as well as new cells developing ahead of it continue
to work in an environment that has high enough effective storm
relative helicity for rotating cells. Line is oriented near normal
to the 0-3 km shear vector, so will be watching for QLCS tornado
development as well. Thus a new Tornado Watch has been issued across
all of southern Indiana and central Kentucky, through 05Z, though we
should be able to cancel it in portions from west to east as the
night goes on.
Issued at 635 PM EDT Tue Apr 3 2018
Southern half of the line is mostly gone, but the northern half
continues racing eastward, aside from its southern component now
near FFT. Decided to go ahead and expand the Tornado Watch eastward
to cover the rest of our forecast area over the next 1.5 hours.
Seeing some supercell characteristics on that southern storm and
would not be surprised to see these continue into the Bluegrass in
that time period.
Issued at 530 PM EDT Tue Apr 3 2018
Had a narrow line of better convergence out ahead of the cold front.
So far this line has allowed three stronger cells to form, with the
southern one still in our area now over Henry county. So far our
peak wind gusts however still are coming from the gradient winds out
ahead of the line (with a 52 mph gust earlier).
A second line now is moving into southern IL, and this line will
find its way into southern IN/northern KY later this evening, likely
into Louisville between 8 and 11, depending on how much it
accelerates eastward...and Lexington between 11 and 1 AM. The slower
it goes, the better dynamics aloft will help maintain it, as we move
into the right rear quadrant of an upper jet. Plenty of low-level
winds mixing down along this line will keep the severe wind gusts as
the main threat, but with these systems, isolated tornadoes still
are possible. Issued an update to try and time the two waves in the
grids. Would not be surprised to later issue an update for a Severe
Thunderstorm Watch to replace the Tornado Watch and extend it
farther south.
&&
.Short Term...(This evening through Wednesday night)
Issued at 120 PM EDT Tue Apr 3 2018
...Severe Thunderstorms Possible late this Afternoon and Evening...
Well...on the 44th anniversary of the Super Outbreak (ironic for
sure)...a warm front lifted overnight and temps have risen 20-25
degrees ever since. Currently, 78 at SDF at 1 pm. Two items of
interest right now.
The first is sfc gradient winds which are cranking with gusts as
high as 38 mph at noon. The second item is the cap at 850 mb. UPS
aircraft data showing a stout cap but models bust this with dynamic
forcing and sfc heating by 19z. We have a 4 hour window for discrete
supercells across the northern third of the CWA.
Item 1: Strong SSW winds of 35 to 40 mph at many of the KY Mesonet
locations. LOU just gusted over 45 mph. Wind Advisory still looks
good especially as the inversion breaks and more substantial mixing
occurs. Expect gusts to easily exceed 40 mph even outside of any
later storms. SPC Mesoscale page showing strong pressure falls over
the Show Me state.
Item 2: Supercells
Cap is holding but strong upper level forcing coupled with strong
sfc heating will bust this cap by 19-20z. Then we expect sfc based
CAPE of 500-1000 j/kg to provide rapid fire of isolated cells across
wrn counties near OWB/EVV. Current convection along Wabash River
area to build southward and this too may increase in intensity on
south side of warm front.
Kinematics show loaded gun sounding with 350-400 m2/s2 moving in in
peak afternoon especially in sunshine filled skies. Shear profiles
definitely support discrete supercells ahead of the approaching
potent cold front. SPC has gone moderate with 10% tornado hatched,
and mainly because of the 45% hatched wind area. Main threat will be
along and north and west of a Hartford to Elizabethtown to Frankfort
line. This is a classic Miller loaded gun sounding with few
tornadoes possible. Dew points are quite low but too much shear and
increasing instability.
Greatest severe weather threat still appears to arrive during the
evening with a squall line. Damaging winds will be the main threat,
but there will be opportunity for mesovortices to generate QLCS
tornadoes. Timing still appears to be early-mid evening west of
Interstate 65, and late evening to just after midnight farther east.
Uncertainty increases as we head eastward depending on the
transition from a shear-dominated QLCS to cold-pool-dominated, and
the line inevitably accelerates.
Wednesday...
Storms depart the area after midnight tonight, with temps crashing
in cold air advection. We'll be at least as far below normal on
Wednesday as we are above normal today. Wednesday is much much
colder with steep falls in 1000-850 mb thickness yielding highs in
the 40s with stratocumulus.
Wednesday night and Thursday...
Cold Canadian high pressure will dominate with clearing skies and
light winds, Thursday morning lows will generally be in the upper
20s and lower 30s, with a few sheltered valleys in the lower 20s.
Temps recover on Thursday but will remain below normal. The midnight
shift may need to consider a frost and or freeze headline for Thu
morning.
.Long Term...(Thursday through Tuesday)
Issued at 305 PM EDT Tue Apr 3 2018
...Active weather with below normal temperatures...
...Potential for some wintry weather and hard freeze this weekend...
The extended forecast continues to show more active weather
potential for central KY and southern IN. This occurs as a couple
shortwaves aloft propagate into the OH Valley in WNW flow aloft thru
Saturday, followed by another potential system within WSW flow aloft
Sunday or Monday. There is overall reasonable agreement in forecast
models at this time, but some inherent differences given the fast
flow regime.
The first system passes by to our north Thursday night, and will
likely bring snow to the northern OH Valley/southern Great Lakes.
Southern IN should remain dry, but not out of the question a few
light rain showers could graze part of the area.
The next system close on its heals is progged to push quickly
southeast across the OH Valley. A surface cold front will push
through the area on Friday as an area of strong surface Canadian
high pressure sinks southeast into the northern Plains. As low-level
colder air filters into the lower OH Valley, models to varying
degrees show deep layer moisture increasing within a low-level
frontogenetical axis below a broad right entrance region aloft. This
could result in rain showers initially late Friday changing to snow
Friday night with some accumulation possible over central KY and
south-central IN. South-central KY would be more likely to see rain
for much of the event. While most models at least hint at this
scenario, there are definite differences in speed and moisture
content, so actual occurrence remain tenuous at this time, and
models are likely to offer slightly varying continuity with
successive model runs.
Either way, Saturday will be a quite chilly day with highs
potentially only in the lower-mid 40s, which would be nearly 20
degrees below normal. Temps Saturday morning could be in the upper
20s to lower 30s. By Sunday morning with clearing skies, our current
blended temps give lows in the mid and upper 20s, but colder
readings will be quite possible in protected valleys and low spots.
Thus, a hard freeze appears likely Sunday morning at this time (and
perhaps Saturday morning across our northern counties). All of this
would have serious agricultural implications.
Yet another system may affect our area late Sunday and/or Monday as
flow aloft becomes WSW. Right now, whatever precip falls should be
in the form of rain, although a brief onset of mixed precip/snow is
possible over southern IN based on current model solutions.
&&
.Aviation...(00Z TAF Issuance)
Issued at 725 PM EDT Tue Apr 3 2018
Unstable atmosphere leading to waves of storms expected early on in
the TAF period. Have gusty winds and brief IFR conditions expected
as these waves move through, with the cold front forecast to shift
winds west and northwest by or around midnight (LEX). Fuel-alternate
cigs are expected immediately with the frontal passage and
continuing down for several hours in the SDF/LEX corridor though
other sites should improve earlier. Gusts should come down some
during the morning Wednesday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
INZ076>079-083-084-089>092.
KY...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
&&
Update...RJS
Short Term...JDG
Long Term....TWF
Aviation...RJSHazardous weather outlook, Apr 3, 2:46 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 346 PM EDT Tue Apr 3 2018 KYZ024>029-034>043-045>049-053>057-061>067-070>078-081-082-042000- Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Shelby-Franklin-Scott- Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson- Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison- Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 346 PM EDT Tue Apr 3 2018 /246 PM CDT Tue Apr 3 2018/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms will affect the area through the evening hours. The main threat will be damaging wind, but a couple of tornadoes will also be possible. Strong southwest winds are expected thru mid evening, with sustained winds up to 30 mph and gusts in excess of 40 mph likely even outside of thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A hard freeze appears likely Thursday morning and again Sunday morning with lows in the 20s each morning. Near freezing or subfreezing temperatures also are possible Saturday morning. This could have serious agricultural impact. Although still a bit tenuous at this time, wintry weather is possible Friday night with rain changing to snow over parts of central Kentucky and south-central Indiana. Some accumulation is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. INZ076>079-083-084-089>092-KYZ023-030>033-042000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Oldham-Trimble-Henry- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Louisville, La Grange, Bedford, Milton, and New Castle 346 PM EDT Tue Apr 3 2018 /246 PM CDT Tue Apr 3 2018/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... ...TORNADO WATCH 26 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms will affect the area thru mid evening. The main threat will be damaging wind, but a couple of tornadoes will also be possible. Strong southwest winds are expected thru this evening, with sustained winds up to 30 mph and gusts in excess of 40 mph likely even outside of thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A hard freeze appears likely Thursday morning and again Sunday morning with lows in the 20s each morning. Near freezing or subfreezing temperatures also are possible Saturday morning. This could have serious agricultural impact. Although still a bit tenuous at this time, wintry weather is possible Friday night with rain changing to snow over parts of central Kentucky and south-central Indiana. Some accumulation is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. JDG
In the hours before
Special weather statement, Apr 3, 5:27 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
627 PM EDT TUE APR 3 2018
INZ077-078-092-032300-
Washington-Clark-Scott-
627 PM EDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK...SOUTHERN SCOTT
AND SOUTHEASTERN WASHINGTON COUNTIES...
At 627 PM EDT, a strong thunderstorm was located near New Providence
Town, moving east at 50 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
New Providence Town, Lexington, Blue River, New Pekin, Borden,
Henryville, Carwood, Underwood, Martinsburg and Wilson.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3851 8551 3841 8599 3841 8600 3842 8600
3842 8604 3850 8607 3867 8563
TIME...MOT...LOC 2227Z 249DEG 43KT 3845 8599
EERSpecial weather statement, Apr 3, 5:37 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
537 PM CDT TUE APR 3 2018
KYZ023-026-032300-
Hancock-Ohio-
537 PM CDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK AND
NORTHERN OHIO COUNTIES...
At 537 PM CDT, a strong thunderstorm was located near Livermore,
moving northeast at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fordsville, Taffy, Goering, Ralph, Pellville, Magan, Pleasant Ridge,
Cabot, Heflin and Weberstown.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 700 PM CDT for central
Kentucky.
LAT...LON 3749 8712 3748 8711 3755 8705 3763 8695
3762 8692 3767 8682 3771 8687 3774 8682
3779 8682 3781 8683 3785 8675 3770 8664
3766 8662 3766 8664 3762 8664 3760 8663
3743 8710 3746 8710 3748 8713
TIME...MOT...LOC 2237Z 240DEG 36KT 3754 8709
MJSpecial weather statement, Apr 3, 5:55 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
655 PM EDT TUE APR 3 2018
KYZ037-032330-
Harrison-
655 PM EDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT HARRISON COUNTY...
At 654 PM EDT, a strong thunderstorm was located 10 miles west of
Cynthiana, moving northeast at 50 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Cynthiana, Breckinridge, Berry, Robinson, Colemansville, Oddville,
Renaker, Rutland, Boyd and Claysville.
A tornado watch remains in effect until 800 PM EDT for central
Kentucky.
LAT...LON 3843 8414 3837 8446 3840 8447 3843 8453
3849 8455 3851 8449 3854 8448 3853 8446
3854 8443 3857 8441 3858 8420 3855 8421
3855 8416 3850 8418 3850 8416 3849 8417
3849 8415 3848 8415 3848 8413 3846 8410
TIME...MOT...LOC 2254Z 246DEG 42KT 3843 8449
DMSpecial weather statement, Apr 3, 6:08 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
708 PM EDT TUE APR 3 2018
INZ079-KYZ032-032330-
Jefferson-Trimble-
708 PM EDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON AND
TRIMBLE COUNTIES...
At 707 PM EDT, a strong thunderstorm was located near Madison, moving
east at 50 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Madison, Bedford, Milton, Brooksburg, Monitor, Trout, Hanover Beach
and Wises Landing.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3869 8520 3870 8522 3873 8524 3874 8527
3874 8533 3871 8532 3863 8523 3862 8523
3861 8522 3856 8542 3871 8546 3881 8520
TIME...MOT...LOC 2307Z 249DEG 43KT 3869 8539
EERLocal storm report, Apr 3, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 3 WSW BERRY 38.49N 84.44W
04/03/2018 HARRISON KY EMERGENCY MNGR
ROOF OFF BARN REPORTED AT CASEY MILL RD,
HARRISON COUNTY.
&&
KACLocal storm report, Apr 3, 6:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 3 NE HARTFORD 37.48N 86.85W
04/03/2018 M69 MPH OHIO KY MESONET
REPORTED AT OHIO COUNTY KY.
&&
KACThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:04 PM CDT | Flash Flood Watch | LMK | Henry, Oldham, Trimble | 7 hr |
| Apr 2, 10:31 PM CDT | Special Weather Statement | LMK | Trimble | 44 min |
| Apr 3, 8:46 AM CDT | Special Weather Statement | LMK | Fayette, Jessamine, Mercer | 29 min |
| Apr 3, 10:26 AM CDT | River Flood Advisory | LMK | Breckinridge, Hancock | 48 hr |
| Apr 3, 2:59 PM CDT | Special Weather Statement | LMK | Ohio | 16 min |
| Apr 3, 3:19 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| Apr 3, 3:41 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 19 min |
| Apr 3, 3:46 PM CDT | Special Weather Statement | LMK | Oldham | 29 min |
| Apr 3, 3:57 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham | 33 min |
| Apr 3, 4:05 PM CDT | Special Weather Statement | LMK | Henry | 10 min |
| Apr 3, 4:24 PM CDT | Special Weather Statement | LMK | Henry | 21 min |
| Apr 3, 5:07 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 23 min |
| Apr 3, 5:19 PM CDT | Special Weather Statement | LMK | Franklin | 26 min |
| Apr 3, 5:28 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 47 min |
| Apr 3, 5:37 PM CDT | Special Weather Statement | LMK | Ohio | 23 min |
| Apr 3, 5:55 PM CDT | Special Weather Statement | LMK | Harrison | 35 min |
| Apr 3, 6:06 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 24 min |
| Apr 3, 6:08 PM CDT | Special Weather Statement | LMK | Trimble | 22 min |
| Apr 3, 6:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 32 min |
| Apr 3, 6:23 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 37 min |
| Apr 3, 6:30 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 30 min |
| Apr 3, 6:46 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 18 min |
| Apr 3, 6:53 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 37 min |
| Apr 3, 6:55 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 35 min |
| Apr 3, 6:57 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Hart, Warren | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.